Chemotherapy-Induced Nausea and Vomiting in Early Breast Cancer Patients Receiving Adjuvant Chemotherapy With Fluorouracil, Epirubicin, Cyclophosphamide Followed by Docetaxel Versus an Anthracycline-Free Regimen With Docetaxel, Cyclophosphamide-Results From a Randomized Clinical Trial.
Manuel Hörner, Henning Schäffler, Lothar Häberle et al.
✦ AI-curated · Sources linked
In 30 seconds
This randomized controlled trial evaluated chemotherapy-induced nausea and vomiting (CINV) in 1582 early breast cancer patients receiving either FEC (5-fluorouracil, epirubicin, cyclophosphamide followed by docetaxel) or TC (docetaxel, cyclophosphamide). Results showed that patients on FEC experienced significantly higher rates of nausea and vomiting, particularly in the first 12 hours post-chemotherapy, with 0-12-hour nausea/emesis-free rates of 70%/41% for FEC compared to 91%/76% for TC.
Key findings
- In the first cycle, 0-12-hour nausea/emesis-free rates were 70%/41% for FEC versus 91%/76% for TC.
- By 24 hours post-chemotherapy, rates were 65%/33% for FEC and 85%/60% for TC.
- Patients receiving FEC had significantly more nausea and vomiting compared to those on TC.
- The differences in CINV rates were consistent across all three chemotherapy cycles.
Why it matters
Understanding the differences in CINV between chemotherapy regimens is crucial for optimizing patient care. Effective management of CINV can improve patient quality of life and adherence to treatment protocols.